MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515F701
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicates the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that while performing a primary procedure on patient's left knee, a triathlon femoral component was prepared.The inner packaging was compromised.Surgeon refused to implant component due to sterility concerns.A replacement implant was immediately available and used.Rep reported that the procedure was completed successfully with no surgical delays and no adverse effects to the patient.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection.Device evaluation and results: the unit carton without its shrink wrap was returned for analysis.There is compression and indentation lines visible throughout the carton.The outer blister was returned with the tyvek lid completely removed.The outer blister tyvek lid was not returned.One side flange was broken/fractured away from the outer blister.There is evidence of a good seal on the three remaining sides of the outer blister.The inner blister was returned unopened.The inner blister was opened as part of the evaluation.There is evidence of a good seal on all four sides.The femoral component within the pack was unremarkable.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMP #7L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6858208
Report Number0002249697-2017-02734
Device Sequence Number636384
Product Code MBH
UDI-Device Identifier07613327040722
UDI-Public07613327040722
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2021
Device Catalogue Number5515F701
Device Lot NumberAYY3J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR